MAUDE Adverse Event Report: CONMED CORPORATION ELECTRODE BLADE STD COINED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION ELECTRODE BLADE STD COINED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 138100
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the customer's complaint of an insufficient heat seal leading to a breach in sterility has confirmed the reported issue.Conmed received four 138100 unopened in original packaging, the reported catalog and lot numbers were verified.A visual inspection found all four devices encroaching into the seal on the packaging.The packaging of one device has an open hole.A functional inspection was then performed and the devices were dye leak tested per policy.The dye leak test of the three devices without obvious breaches indicated that the packaging had an insufficient heat seal.The dye leaked into the gaps in the seal caused by the devices encroaching.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.A two-year lot history review was conducted and found no other similar events reported for this lot number.A two-year review of complaint history revealed there has been a total of 67 complaints, regarding 279 devices, for this device family and failure mode.During this same time frame 1,921,560 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Also per the ifu the user is advised that these devices should never be used when: there is visible evidence of damage to the exterior of the device such as cracked or damaged plastic; these devices fail the inspection described herein.Inspect and test each device before each use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, electrode blade std coined, catalog # 138100, lot 201909091, for a possible breach of sterility due to an insufficient heatseal.There was no contact with any patient as this was found during incoming inspection in (b)(6).The completion of the device evaluation confirmed an insufficient heatseal.Due to the breach in sterility, this report is being raised as a malfunction with potential for injury upon reoccurrence.

Brand Name
ELECTRODE BLADE STD COINED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key11887429
Report Number1320894-2021-00231
Device Sequence Number3709896
Product Code GEI
UDI-Device Identifier30653405003322
UDI-Public(01)30653405003322(17)240907(10)201909091
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/07/2024
Device Model Number138100
Device Catalogue Number138100
Device Lot Number201909091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1